Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Failing menstrual period
May 28, 2008

Hi Dr. My question is about my menstruation that is keep failing , I mean since last January 2008 I do not get my period .I am not pregnant , but I would like to know what is all about why that happen .I am taken the kaletra 2 tablets twice a day ,kivexa 1 tablet a day and viread 1 tablet a day . Could be a precoce menopause. My best Regards G.Edward

Response from Dr. Henry

There is an impression that HIV+ women may be an increased risk for premature menopause with data supporting a higher rate of menstrual abnormalities. Your particular regimen has not been consistently linked to a significantly higher rate of menstrual abnormalities but protease inhibitors can interact with estrogen altering its metabolism/function perhaps to a clinically sigificant degree is some patients. I would advise getting an endocrine/gyn evaluation to sort out the possibilities. KH



Previous
Feeling nauseous from HIV meds after a year?
Next
Arthritus type symptoms

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement